- Open Access
A new explicit iterative algorithm for solving a class of variational inequalities over the common fixed points set of a finite family of nonexpansive mappings
© Zhang and Yang; licensee Springer. 2014
Received: 6 November 2013
Accepted: 19 February 2014
Published: 7 March 2014
In this paper, we introduce a new explicit iterative algorithm for finding a solution for a class of variational inequalities over the common fixed points set of a finite family of nonexpansive mappings in Hilbert spaces. Under suitable assumptions, we prove that the sequence generated by the iterative algorithm converges strongly to the unique solution of the variational inequality. Our result improves and extends the corresponding results announced by many others. At the end of the paper, we extend our result to the more broad family of λ-strictly pseudo-contractive mappings.
where C is a nonempty closed convex subset of H, u is a given point in H and A is a strongly positive bounded linear operator on H.
where u is some point of H and is a sequence in . He proved that the sequence converges strongly to the unique solution of the minimization problem (1.1) with .
where h is a potential function for γf (i.e., for ).
In fact, there are many nonexpansive mappings which do not satisfy (1.8).
From [, Lemma 3.1], we know that .
where and h is a potential function for γf (i.e., ).
Under certain appropriate conditions, without (1.8), they proved that defined by (1.12) converges strongly to the unique solution of (1.10) which is also the optimality condition for (1.11).
They proved that the sequence defined by (1.15) converges strongly to the unique solution of the variational inequality (1.14) in a faster rate of convergence.
Motivated and inspired by the results of Zhou et al., in this paper, we consider a new iterative algorithm to solve the class of variational inequalities (1.6). The iterative algorithm improves and extends the results of Yao et al., and the corresponding results announced by many others. At the end of this paper, we extend our iterative algorithm to the more broad family of λ-strictly pseudo-contractive mappings.
Throughout this paper, we write and to indicate that converges weakly to x and converges strongly to x, respectively.
for all .
In order to prove our results, we collect some necessary conceptions and lemmas in this section.
where is the identity mapping and is nonexpansive. More precisely, when (2.1) holds, we say that T is α-averaged.
The composite of finitely many averaged mappings is averaged. That is, if each of the mappings is averaged, then so is the composite . In particular, if is -averaged and is -averaged, where , then both and are α-averaged, where .
- (ii)If the mappings are averaged and have a common fixed point, then
In particular, if , we have .
Lemma 2.2 ()
for every .
Lemma 2.3 ()
Assume V is a contraction on a Hilbert space H with coefficient , and is an L-Lipschitzian continuous and η-strongly monotone operator with , . Then, for , is strongly monotone with coefficient .
Lemma 2.4 ()
Let H be a Hilbert space, C a closed convex subset of H, and a nonexpansive mapping with . If is a sequence in C weakly converging to and converges strongly to , then . In particular, if , then .
Lemma 2.5 ()
Lemma 2.6 ()
Lemma 2.7 ()
Assume S is a λ-strictly pseudo-contractive mapping on a Hilbert space H. Define a mapping T by for all and . Then T is a nonexpansive mapping such that .
3 Main results
Now we state and prove our main results in this paper.
Equivalently, we have .
Proof Since our methods easily deduce the general case, we prove Theorem 3.1 for .
where D is an arbitrary bounded subset of H.
Consequently, according to the conditions (i) and (ii), (3.14), and Lemma 2.6, we conclude that as . This completes the proof. □
4 An extension of our result
where . By virtue of Lemma 2.7, we know that is a family of nonexpansive mappings. Thus we extend Theorem 3.1 to the family of -strictly pseudo-contractions.
This research is supported by the Fundamental Science Research Funds for the Central Universities (Program No. 3122013k004).
- Xu HK: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 2003, 116: 659–678. 10.1023/A:1023073621589View ArticleMathSciNetGoogle Scholar
- Marino G, Xu HK: A general iterative method for nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. 2006, 318: 43–52. 10.1016/j.jmaa.2005.05.028View ArticleMathSciNetGoogle Scholar
- Yamada I: The hybrid steepest descent for the variational inequality problems over the intersection of fixed points sets of nonexpansive mapping. In Inherently Parallel Algorithms in Feasibility and Optimization and Their Application. Edited by: Butnariu D, Censor Y, Reich S. Elsevier, New York; 2001:473–504.View ArticleGoogle Scholar
- Tian M: A general iterative algorithm for nonexpansive mappings in Hilbert spaces. Nonlinear Anal. 2010, 73: 689–694. 10.1016/j.na.2010.03.058View ArticleMathSciNetGoogle Scholar
- Tian M: A general iterative method based on the hybrid steepest descent scheme for nonexpansive mappings in Hilbert spaces. 2010 International Conference on Computational Intelligence and Software Engineering (CiSE) 2010.Google Scholar
- Atsushiba S, Takahashi W: Strong convergence theorems for a finite family of nonexpansive mappings and applications. Indian J. Math. 2003, 116(3):659–678.MathSciNetGoogle Scholar
- Yao Y: A general iterative method for a finite family of nonexpansive mappings. Nonlinear Anal. 2007, 66: 2676–2687. 10.1016/j.na.2006.03.047View ArticleMathSciNetGoogle Scholar
- Shang M, Su Y, Qin X: Strong convergence theorems for a finite family of nonexpansive mappings. Fixed Point Theory Appl. 2007., 2007: Article ID 76971 10.1155/2007/76971Google Scholar
- Buong N, Duong LT: An explicit iterative algorithm for a class of variational inequalities in Hilbert spaces. J. Optim. Theory Appl. 2011, 151: 513–524. 10.1007/s10957-011-9890-7View ArticleMathSciNetGoogle Scholar
- Zhou Y, Wang P: A simpler explicit iterative algorithm for a class of variational inequalities in Hilbert spaces. J. Optim. Theory Appl. 2013. (forthcoming) 10.1007/s10957-013-0470-xGoogle Scholar
- López G, Martin V, Xu HK: Iterative algorithm for the multiple-sets split feasibility problem. Biomedical Mathematics: Promising Directions in Imaging, Therapy Planning and Inverse Problems 2009, 243–279.Google Scholar
- Marino G, Xu HK: Weak and strong convergence theorems for strict pseudo-contractions in Hilbert spaces. J. Math. Anal. Appl. 2007, 329: 336–346. 10.1016/j.jmaa.2006.06.055View ArticleMathSciNetGoogle Scholar
- Goebel K, Kirk WA: Topics in Metric Fixed-Point Theory. Cambridge University Press, Cambridge; 1990.View ArticleMATHGoogle Scholar
- Suzuki T: Strong convergence of Krasnoselskii and Mann’s type sequences for one parameter nonexpansive semigroups without Bochner integrals. J. Math. Anal. Appl. 2005, 35: 227–239.View ArticleGoogle Scholar
- Zhou Y: Convergence theorems of fixed points for k -strict pseudo-contractions in Hilbert spaces. Nonlinear Anal. 2008, 69: 456–462. 10.1016/j.na.2007.05.032View ArticleMathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.